Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 76, NWS Tampa Bay, FL

May 27, 2007

NWS Tampa Bay, FL issued this red flag warning at May 27, 2007, 1:32 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 1:32 PM EDT (17:32 UTC)
Expired
May 27, 2007, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 271732
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
132 PM EDT SUN MAY 27 2007

...RED FLAG WARNING FOR THE NORTHERN NATURE COAST REST OF THIS
AFTERNOON...

FLZ039-042-048-272300-
/O.NEW.KTBW.FW.W.0076.070527T1732Z-070527T2300Z/
LEVY-CITRUS-HERNANDO-
132 PM EDT SUN MAY 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

THE DRY AIR REMAINS OVER THE NORTHERN NATURE COAST THIS AFTERNOON
WITH MINIMUM RH DROPPING TO AROUND 30 TO 35 PERCENT FOR 4 HOURS OR
MORE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$


RD/CY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 27, 8:49 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, May 27, 8:49 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
849 AM EDT SUN MAY 27 2007

.DISCUSSION...UPPER RIDGE WAS OVER FL WITH A SURFACE HIGH OFFSHORE
THE CAROLINA COAST. THE SURFACE HIGH DOMINATES WITH A DRY
EASTERLY FLOW. SOME AREAS OF CUMULUS OR STRATOCUMULUS WILL MOVE
ACROSS FROM THE EAST BUT PARTLY SUNNY WILL SUFFICE. MAX
TEMPERATURES LOOK GOOD. NO ZONE UPDATE REQUIRED.

&&

.AVIATION...GENERALLY VFR CONDITIONS AS MODERATE EASTERLY FLOW
CONTINUES AND SLOWLY WEAKENS. SOME SMOKE REPORTED AROUND KFMY FROM
WILDFIRES EAST OF THE SITE. EXPECT SMOKE TO MIX OUT SHORTLY WITH
WINDS AND DISPERSIONS INCREASING. SOME SCT-BKN STRATOCU AT TIMES
THIS AFTERNOON WITH BASES WELL ABOVE 3000 FEET.

&&

.MARINE...LATEST OBSERVATIONS SUGGEST THE SCEC ON THE OUTER WATERS CAN
BE LOWERED WITH THE NEXT FORECAST ISSUANCE...AROUND 10 AM. LITTLE CHANGE
TO THE FORECAST OTHER THAN A MINOR ADJUSTMENT TO WINDS TODAY FOR 20NM
OFFSHORE AND BEYOND.

&&

.FIRE WEATHER...ANOTHER NEAR CRITICAL DAY FOR RH. HOWEVER...A SLIGHT
INCREASE IN MOISTURE WILL HELP TO LIMIT DURATIONS AND WINDS WILL BE
LESS THAN YESTERDAY SO A WARNING WILL NOT BE WARRANTED.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM EDT THIS
     MORNING FOR BONITA BEACH TO SUWANNEE RIVER OUT 20
     TO 60 NM.

&&

.DISCUSSION/MARINE...RKR
.AVIATION...CY/RD
Hazardous weather outlook, May 27, 5:00 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT SUN MAY 27 2007

FLZ039-042-043-048>052-055>057-060>062-065-271500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RELATIVELY DRY AIR COMBINED WITH THE BREEZY EASTERLY WINDS WILL
SUPPORT A RATHER HIGH FIRE DANGER ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA TODAY AND THUS ENHANCE THE SPREAD OF ANY
WILDFIRES THAT ARE ONGOING OR MAY DEVELOP.

RESIDENTS AND VISITORS NEED TO BE EXTREMELY CAREFUL WHEN OPERATING
EQUIPMENT SUCH AS LAWN MOWERS...TRACTORS...CHAINSAWS AND ALL
TERRAIN VEHICLES AS ANY SPARK COULD START A WILDFIRE. DISPOSE OF
CHARCOAL BRIQUETTES PROPERLY IN ORDER TO AVOID STARTING A FIRE. BE
CAREFUL WHERE YOU PARK YOUR CAR. TALL GRASS CAN EASILY BE IGNITED
FROM A HOT CATALYTIC CONVERTER. ALSO DISPOSE OF CIGARETTES
PROPERLY. CIGARETTES CAN EASILY START A FIRE WHEN THE VEGETATION
IS DRY AND HUMIDITY IS LOW. DO NOT THROW THEM FROM A VEHICLE.

...WIND AND SEA IMPACT...
EASTERLY WINDS OVER THE COASTAL WATERS WILL DIMINISH THIS
MORNING...BUT DURING THIS EVENING AND OVERNIGHT THEY ARE ONCE
AGAIN EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS REACHING
SMALL CRAFT EXERCISE CAUTION CRITERIA.

...RIP CURRENT IMPACT...
THE RIP CURRENT THREAT WILL REMAIN LOW ALONG THE WEST COAST OF
FLORIDA AS WINDS CONTINUE FROM THE EAST. HOWEVER...IF PLANNING A
TRIP TO THE BEACH...TRY TO SWIM AT A LIFEGUARD PROTECTED BEACH.
HEED THE ADVICE OF THE BEACH PATROL AND BE ON THE LOOKOUT FOR SOME
OF THE SIGNS OF A RIP CURRENT. THESE SIGNS INCLUDE A CHANNEL OF
CHURNING...CHOPPY WATER...A LINE OF FOAM...SEAWEED OR DEBRIS
MOVING STEADILY SEAWARD...AN AREA HAVING A NOTABLE DIFFERENCE IN
WATER COLOR...AND OR A BREAK IN THE INCOMING WAVE PATTERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...FIRE WEATHER IMPACT...
RELATIVELY DRY AIR AND VERY LIMITED RAIN CHANCES WILL CONTINUE
ACROSS THE REGION THROUGH MID WEEK KEEPING THE FIRE DANGER ON THE
HIGH SIDE.

...WIND AND SEA IMPACT...
EASTERLY WINDS OVER THE COASTAL WATERS ARE EXPECTED TO INCREASE TO
SMALL CRAFT EXERCISE CAUTION CRITERIA EACH NIGHT THROUGH MID WEEK
AND THEN DIMINISH EACH DAY AS HIGH PRESSURE REMAINS OFF THE
SOUTHEAST UNITED STATES COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.